Missouri, 2025

Tornado and Hail in Missouri, June 3, 2025

June 3, 2025 · NWS SGF · 11 events in 6 counties and zones

Severe thunderstorms, including a tornado occurred during the afternoon of June 3rd. A line of thunderstorms then moved through during the evening.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$141,000
Crop damage
None recorded
Events
11

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SGF wrote it up.

Severe thunderstorms, including a tornado occurred during the afternoon of June 3rd. A line of thunderstorms then moved through during the evening. Quarter size hail and damaging wind gusts also occurred, mainly across central Missouri, north of Interstate 44.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Jun 3, 2:48 PM CST, 10 minutes earlier. Its key messages:

  • Flood Watch in effect mainly north of I-44 this evening through Wednesday morning. Rainfall amounts in the watch area of 1-3 inches are expected, with locally up to 5 inches possible.
  • There is a Marginal to Slight risk of severe thunderstorms this afternoon into tonight. Golf ball size hail, 60 mph winds, and an isolated, brief tornado threat are potential hazards.
  • Additional rounds of showers and storms are possible through the weekend, leading to additional risks for severe thunderstorms and flooding. The greatest potential for severe storms and flooding after tonight is Thursday night into Friday.
Area forecast discussion, Jun 3, 2:48 PM CST, 10 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
348 PM CDT Tue Jun 3 2025

.KEY MESSAGES...

- Flood Watch in effect mainly north of I-44 this evening
  through Wednesday morning. Rainfall amounts in the watch area
  of 1-3 inches are expected, with locally up to 5 inches
  possible.

- There is a Marginal to Slight risk of severe thunderstorms
  this afternoon into tonight. Golf ball size hail, 60 mph
  winds, and an isolated, brief tornado threat are potential
  hazards.

- Additional rounds of showers and storms are possible through
  the weekend, leading to additional risks for severe
  thunderstorms and flooding. The greatest potential for severe
  storms and flooding after tonight is Thursday night into
  Friday.

&&

.SHORT TERM /THROUGH WEDNESDAY/...
Issued at 306 PM CDT Tue Jun 3 2025

The biggest change in the short term is an increase in severe
potential late this afternoon into this evening ahead of the
main line. RAP analysis shows 3,000-3,500 J/kg and effective
shear of 25-35 kts over the central CWA where convection has
started to initiate. We have a weather balloon going up right
now which will provide a better picture of the near term
environment. Backed surface winds (160 degree direction at KSGF
and other obs along and east of Hwy 65) make for a curved
and likely streamwise hodograph, although not elongated due to
weak to moderate shear. Think this isolated to scattered
discrete convection could become severe with golf ball size
hail, 60 mph winds, and perhaps a brief, isolated tornado
threat.

The cold front and main line will move in from the west probably
closer to 7pm in the western CWA. Given flow parallel to the
front, upscale growth is expected with bowing segments moving
toward the NE. The main severe threat with these storms will be
60 mph winds and perhaps a brief, isolated tornado in ideally
oriented bowing segments. Flooding threat is still on track in
the Flood Watch area (mainly along and NW of I-44) given ample
moisture, training storms, and other favorable environmental
factors. In the Watch area, which goes through noon on
Wednesday, forecast rainfall is 1-3 inches with locally up to 5
inches possible per 12Z HREF LPMM data.

Models have trended toward holding on to convection longer into
Wednesday evening, with a low end potential for some strong
storms, as the front lingers over the area. Moisture will still
be in place and training is possible along the front, so the
Flood Watch may need to be extended through Wednesday evening.
12Z HREF PMM data shows potential for localized 4-5 inches of
additional rainfall on Wednesday, with the highest amounts
generally along/east of Hwy 65, along/north of Hwy 60, and
along/south of I-44.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
Issued at 306 PM CDT Tue Jun 3 2025

Emphasis this period is additional rainfall and severe
potential, especially Thursday night into Friday as shortwave
energy may cause an MCS and additional training convection to
impact the area. SPC has issued day 3 and 4 slight risks to
account for this.

Another episode of severe and flooding potential is Saturday
night into Sunday, but models have trended south of the area and
that remains the case. SPC's day 5 outlook is south of the CWA
as well. Still, this bears watching given the proximity.

Outside of the severe/flooding concern time frames, showers and
thunderstorms will be possible each period through the long
term, but no expecting all day washouts with this activity.
Confidence decreases significantly late this weekend into early
next week.

&&

.AVIATION /18Z TAFS THROUGH 18Z WEDNESDAY/...
Issued at 1244 PM CDT Tue Jun 3 2025

A cold front will push into the areas this evening into tonight,
bringing increasing chances for thunderstorms and decreasing
ceiling heights. KSGF and KJLN will be most impacted through
this TAF period as the front will stall out before getting to
KBBG. KSGF and KJLN can expect IFR ceilings tonight into
Wednesday.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
KS...Flood Watch through Wednesday morning for KSZ073-097-101.
MO...Flood Watch through Wednesday morning for MOZ055>058-066>070-
     077>081-088>091-093-094-101.

&&

SHORT TERM...Titus
LONG TERM...Titus
AVIATION...Titus
Hazardous weather outlook, Jun 3, 1:36 PM CST, 1 hour 22 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
236 PM CDT Tue Jun 3 2025

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-041945-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
236 PM CDT Tue Jun 3 2025

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  Marginal tornado risk.
  Slight hail risk.
  Slight thunderstorm wind damage risk.
  Significant lightning risk.
  Significant excessive rainfall risk
  Limited non thunderstorm wind risk.

DISCUSSION...

Thunderstorms will develop over the area while additional storms
move in from the west late this afternoon through the overnight
hours. These storms will be capable of producing flooding, 60 mph
wind gusts, hail to the size of half dollars, and brief, isolated
tornadoes.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

There will be daily shower and thunderstorm chances Wednesday
through Monday. Some storms may be strong to severe Thursday
night into Friday.

.SPOTTER INFORMATION STATEMENT...

 Spotter activation may be needed this evening into early
tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/dsspacket

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Titus

The radar

The Pleasant Hill radar (KEAX), 100 km away, was scanning. The volume nearest the first event began at 21:00 UTC.

Open the radar archive at this moment

Event by event

9 thunderstorm wind, 1 hail, 1 tornado. Local standard time, as filed.

Hail, Benton

When
June 3, 2:58 PM CST
Where
Benton County, 0.69 mi S of Warsaw
Measured
1 in hail
Reported by
911 Call Center
Coordinates
38.240, -93.380

Hail to the size of quarters fell in the city of Warsaw.

Thunderstorm Wind, Hickory

When
June 3, 3:29 PM CST
Where
Hickory County, 1.76 mi SE of Hermitage
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
37.910, -93.310

Thunderstorm winds damaged large tree limbs at the Damsite Campground at Pomme de Terre Lake.

Thunderstorm Wind, Hickory

When
June 3, 3:29 PM CST
Where
Hickory County, 2.07 mi S of Hermitage
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Trained Spotter
Coordinates
37.900, -93.330

Thunderstorm winds uprooted a tree and damaged small tree limbs at Outlet Park at Pomme de Terre lake.

Tornado, Wright

When
June 3, 3:37 PM CST
Where
Wright County, 5.16 mi NW of Grovespring
Rating
EF0
Path length
0.44 mi
Path width
100 yd
Property damage
$8,000
Reported by
NWS Storm Survey
Coordinates
37.453, -92.687

A NWS ground survey identified two barns with roof panels that were pulled northward within an area where video also showed a funnel cloud very near the ground.

Thunderstorm Wind, Benton

When
June 3, 6:50 PM CST
Where
Benton County, 2.18 mi W of Avery
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Broadcast Media
Coordinates
38.070, -93.390

Thunderstorm winds uprooted a tree onto a car 10 miles north of Wheatland on the Benton and Hickory county line.

Thunderstorm Wind, Camden

When
June 3, 7:35 PM CST
Where
Camden County, 2.72 mi E of Lake Ozarks West
Measured
53 kt (61 mph) measured gust
Reported by
Mesonet
Coordinates
38.180, -92.880

A 61 mph thunderstorm wind gust was measured west southwest of Laurie, Missouri.

Thunderstorm Wind, Morgan

When
June 3, 7:38 PM CST
Where
Morgan County, 4.87 mi S of Gravois Mills Arpt
Measured
60 kt (69 mph) estimated gust
Property damage
$100,000
Reported by
Emergency Manager
Coordinates
38.200, -92.830

Thunderstorm wind gusts of at least 70 mph downed numerous trees in the Gravois Mills and Laurie areas. Some trees landed on homes.

Thunderstorm Wind, Morgan

When
June 3, 7:46 PM CST
Where
Morgan County, 4.45 mi SSW of Rocky Mt
Measured
60 kt (69 mph) estimated gust
Property damage
$20,000
Reported by
Public
Coordinates
38.240, -92.730

Thunderstorm wind gusts downed trees and damaged the roof of a home near Rocky Mount.

Thunderstorm Wind, Miller

When
June 3, 7:54 PM CST
Where
Miller County, 3.87 mi NW of Bagnell
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
38.270, -92.650

Thunderstorm wind gusts downed trees on Blue Springs Drive near Lakeland.

Thunderstorm Wind, Miller

When
June 3, 7:59 PM CST
Where
Miller County, 3 mi SE of Aurora Spgs
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
38.300, -92.540

Thunderstorm wind gusts downed a tree onto Vaughan Road.

Thunderstorm Wind, Miller

When
June 3, 8:01 PM CST
Where
Miller County, 2.34 mi NNE of Bagnell
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
38.260, -92.580

Thunderstorm wind gusts downed a tree onto Allen Road.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2025Every state in 2025This day in weather historyThe tornado archive for Missouri, 2025Warnings in Missouri, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1251675, 1251676, 1251677, 1251678, 1251679, 1251680, 1251681, 1251682, 1251683, 1251684, 1251685.